Flood, Bergen
- When
- May 12, 9:30 AM EST to 10:00 AM EST
- Where
- Bergen County, Garfield
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.960, -74.074 (the zone’s center; the record gives no point)
Parking Lot flooded. Roads Closed.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at May 11, 7:30 PM EST, 14 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
830 PM EDT THU MAY 11 2006
.NEAR TERM (OVERNIGHT)...
WITH THE EXCEPTION OF MAKING SOME RELATIVELY MINOR ADJUSTMENTS TO
THE POPS IN THE NEAR AND SHORT TERM...DO NOT PLAN ON MAKING ANY
SIGNIFICANT CHANGES THIS EVENING AS PREVIOUS FORECAST APPEARS ON
TRACK AND MODELS IN GOOD AGREEMENT.
THE STRONG RIDGE TO OUR NORTHEAST WILL KEEP THE FLOW ONSHORE AND
COOL. IT WILL ALSO MAKE FOR SOME SLOW PROGRESS OF THE PRECIPITATION
APPROACHING FROM THE WEST. COULD SEE SOME SPOTTY AND VERY LIGHT RAIN
BREAK OUT SOON...BUT THE STEADIER RAIN SHOULD HOLD OFF UNTIL LATE.
TEMPERATURES...SINCE MODELS WERE IN GOOD AGREEMENT...A BLEND OF
MET...MAV AND FWC WERE USED FOR LOWS.
&&
.SHORT TERM (FRIDAY THROUGH SUNDAY NIGHT)...
RAIN BECOMES INCREASING WIDESPREAD FRIDAY AS WELL AS LOCALLY HEAVY.
THERE IS ALSO A SLIGHT CHANCE THAT THUNDER COULD BE HEARD AS A LINE
OF DYING STORMS APPROACHES EASTERN AREAS DURING THE LATE DAY RUSH
HOUR.
THE PROSPECT OF A VERY HEAVY RAINFALL WARRANTS THE FLOOD WATCH OVER
THE CONNECTICUT AND EASTERN LONG ISLAND FROM FRIDAY THROUGH SATURDAY
EVENING AS THE FRONTAL BOUNDARY APPROACHING FROM THE WEST STALLS OUT
OR AT LEAST SLOWS DOWN SIGNIFICANTLY AS IT MOVES ACROSS THE EASTERN
PART OF THE CWA. THIS SHOULD KEEP THE THREAT OF HEAVY RAIN GOING
ACROSS THESE EASTERN SECTIONS FOR A MUCH LONGER TIME ALTHOUGH THE
MODELS BEGIN TO DIFFER ON JUST WHERE THE AXIS OF HEAVY RAIN WILL
ACTUALLY SET UP. THIS BECOMES EVEN MORE EVIDENT DURING SATURDAY AS
THE HEAVIEST RAINS MAY ACTUALLY MOVE JUST EAST OF THE CWA...WHICH
OFF COURSE WILL LESSEN THE IMPACT ON THESE EASTERN AREAS. FOR THE
TIME BEING...WE KEEP THE HEAVY RAIN GOING ACROSS THE EASTERN 1/3 OF
THE CWA AND THUS KEEP THE FLOOD WATCH GOING. CURRENTLY THINKING IS
THAT THE STEADY RAIN SHOULD COME TO AN END OVER ALL AREAS SATURDAY
NIGHT ALTHOUGH CHANCE POPS WILL REMAIN IN THE FORECAST THROUGH
SUNDAY NIGHT AS THE MOISTURE LEADEN LOW LEVEL EASTERLY FLOW
CONTINUES.
TEMPERATURES...A BLEND OF GUIDANCE WAS USED THROUGH THE SHORT
TERM.
&&
.LONG TERM (MONDAY THROUGH THURSDAY)...
ANOTHER ROUND OF STEADIER PRECIPITATION MAY ARRIVE MONDAY AS MAIN
SURFACE LOW AND UPPER LOW BEGINS THEIR SLOW TREK TO OUR NORTH.
GRADUALLY LOWERED POPS TUESDAY THROUGH THURSDAY AS THE UPPER LOW
SLOWLY FILLS TO THE WEST. A COLD FRONT APPROACHES THURSDAY NIGHT AND
PASSING THROUGH FRIDAY WILL WARRANT KEEPING CHANCE POPS IN THE
FORECAST.
A BLEND OF MEX/MEX ENSEMBLE MEAN TEMPERATURES WAS USED FOR
HIGHS/LOWS IN THE EXTENDED PERIOD.
&&
.AVIATION...
CONDITIONS WILL DETERIORATE OVERNIGHT AS LOW PRESSURE APPROACHES
FROM THE THE WEST. CIGS WILL DROP TO IFR OR LOWER AT MOST LOCATIONS.
VSBYS WILL DROP TO PREVAILING MVFR TO OCCASIONAL LIFR IN RAIN AND
FOG...ESPECIALLY TOWARD SUNRISE. CIGS AND VSBYS WILL GRADUALLY
IMPROVE FROM WEST TO EAST OVER THE COURSE OF FRIDAY DAYTIME...BUT
NOT LIKELY TIL AFTERNOON. LLWS WILL BE PRESENT BETWEEN ROUGHLY 06Z
AND 18Z AS LOW LEVEL JET INCREASES IN INTENSITY. SFC WINDS ARE NOT
EXPECTED TO BE A BIG PROBLEM SINCE ONSHORE FLOW WILL ENHANCE LOW
LEVEL INVERSION AND KEEP THE STRONG WINDS FROM MAKING IT DOWN TO THE
SFC.
&&
.MARINE...
THE PRESSURE GRADIENT ACROSS THE AREA WILL CONTINUE TO TIGHTEN IN
RESPONSE TO A STRONG HIGH PRESSURE SYSTEM OVER SOUTHEASTERN CANADA
AND A STRONG LOW PRESSURE CENTER OVER THE GREAT LAKES REGION THAT
WILL SWING A FRONTAL BOUNDARY TOWARD THE LOCAL REGION DURING FRIDAY.
TO THE EAST OF THIS BOUNDARY...WINDS WILL INCREASE BUT IN ITS WAKE
WINDS WILL BEGIN TO DIMINISH. SINCE THE BOUNDARY IS EXPECTED TO
STALL DIRECTLY ACROSS THE LOCAL REGION LATER FRIDAY...WE WILL SEE
GUSTY CONDITIONS CONTINUE ACROSS EASTERN PORTIONS WHILE WESTERN
AREAS SHOULD SEE WINDS DIMINISH.
SEAS WILL BUILD IN RESPONSE TO THE INCREASING WINDS WHICH WILL BE
FROM AN EASTERLY DIRECTION. SUCH WINDS WILL PILE WATER ALONG OUR
COAST AND AS SUCH TIDAL DEPARTURES WILL BE INCREASING OVER THE NEXT
24 TO 36 HOURS. CURRENTLY WE ARE STILL ONLY LOOKING FOR MINOR
COASTAL FLOODING PROBLEMS TO ARISE. THE HIGH TIDE CYCLE FRIDAY
MORNING IS EXPECTED TO SEE LITTLE IF ANY PROBLEMS AS THIS HIGH TIDE
CYCLE IS THE LOWEST OF THE HIGH TIDE CYCLES OF THE DAY. THE MORE
VULNERABLE CYCLE WILL THEREFORE BE THE EVENING ONE. WE WILL ONLY
NEED DEPARTURES OF AROUND 1 1/2 FEET AT THAT TIME TO CREATE MINOR
COASTAL FLOODING PROBLEMS AND AROUND 2 1/2 FEET TO CAUSE MODERATE
PROBLEMS. WE EXPECT TO SEE ACTUAL DEPARTURES OF AROUND 2 FEET ABOVE
SO MINOR COASTAL FLOODING IS EXPECTED. THESE PROBLEMS MAY CONTINUE
FOR SEVERAL CYCLES...ESPECIALLY THE EVENING ONE AS AN ONSHORE FLOW
CONTINUES.
WEATHER CONDITIONS WILL REMAIN VERY UNSETTLED THROUGH THE REST OF
THE FORECAST PERIOD AS LOW PRESSURE WILL CONTINUE TO DOMINATE THE
EASTERN SEABOARD THROUGH THE PERIOD ALONG WITH A MOISTURE LADEN
ONSHORE FLOW.
&&
.HYDROLOGY...
THE THREAT OF HEAVY RAIN...MAINLY DURING FRIDAY THROUGH SATURDAY AND
THEN MAINLY ACROSS EASTERN PORTIONS OF THE AREA...WARRANTED THE
ISSUANCE OF A FLOOD WATCH. PRELIMINARY RAINFALL PROJECTIONS ARE 1-2
INCHES...WITH LOCALLY HIGHER AMOUNTS FOR NEW JERSEY AND THE LOWER
HUDSON RIVER VALLEY INCLUDING THE METRO AREA. FOR CONNECTICUT AND
LONG ISLAND...2-4 INCHES IS POSSIBLE. SUCH AMOUNTS WILL CAUSE POOR
DRAINAGE AND URBAN FLOODING. SOME RIVERS AND STREAMS MAY RECEIVE
ENOUGH RAIN AND RUNOFF TO PUSH THEIR LEVELS ABOVE BANKFULL.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FOR CTZ005>012 FROM 8 AM FRIDAY TO 6 PM SATURDAY.
NJ...NONE.
NY...FLOOD WATCH FOR NYZ078>081 FROM 8 AM FRIDAY TO 6 PM SATURDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ330-335 FROM 1 AM FRIDAY TO
NOON TUESDAY.
...SMALL CRAFT ADVISORY FOR ANZ338 FROM 1 AM FRIDAY TO NOON
FRIDAY.
...SMALL CRAFT ADVISORY FOR ANZ350 FROM 10 PM THURSDAY TO 3 AM
WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ353 FROM 10 PM THURSDAY TO 3 PM
TUESDAY.
...SMALL CRAFT ADVISORY FOR ANZ355 FROM 10 PM THURSDAY TO NOON
TUESDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 552 AM EDT FRI MAY 12 2006 CTZ005>012-NYZ078>081-131000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 552 AM EDT FRI MAY 12 2006 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING...DUE TO HEAVY RAINFALL EXPECTED ACROSS THE AREA. PLEASE REFER TO THE FLOOD WATCH FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL WILL BE APPRECIATED. NJZ002>006-011-NYZ067>077-131000- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU- 552 AM EDT FRI MAY 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AND SATURDAY. ANZ355-131000- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 552 AM EDT FRI MAY 12 2006 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 12 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS POSTED FOR TODAY AND TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH LATE TUESDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ350-131000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 552 AM EDT FRI MAY 12 2006 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS POSTED FOR TODAY AND TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ353-131000- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 552 AM EDT FRI MAY 12 2006 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS POSTED FOR TODAY AND TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH TUESDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-131000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 552 AM EDT FRI MAY 12 2006 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS POSTED THROUGH THIS EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ335-131000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 552 AM EDT FRI MAY 12 2006 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS POSTED THROUGH THIS AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ338-131000- NEW YORK HARBOR- 552 AM EDT FRI MAY 12 2006 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS POSTED THROUGH NOON TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Parking Lot flooded. Roads Closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506607.